Thirteen months ago, my 20-year-old son had LASIK eye surgery so he wouldn't need his eyeglasses. Twelve weeks after the surgery, he developed a cloudiness in his vision that the ophthalmologist called a "haze." Though he had surgery in both eyes, my son noticed it only in the left eye. He was prescribed cortisone eye drops for three months. There was improvement, but two months after he stopped taking them, the haze returned (or perhaps simply intensified). He again used cortisone eye drops for a while. Now, about three or four months after stopping the second course of cortisone, the haze has returned. I would like to know what this haze is and what causes it. What are the dangers of putting so much cortisone in the eye? A.D., Efrat Dr. David Varssano, senior ophthalmologist and chief of the cornea clinic at Tel Aviv Sourasky Medical Center, replies: Haze is a well-known complication of LASIK and similar procedures. It is actually an effort of the cornea to "heal" itself from the surgical change, by depositing new collagen to replace what was removed in the laser operation. It is controlled by steroids, and in most cases, it disappears. When there still is haze with reduced vision, the surgeon can elect to do another procedure, now with the aid of another substance called Mitomocin C, that can block the recurrence of haze. Both steroids and Mitomocin C have their negative side effects, and the patient needs to consult with his surgeon about the pros and cons of every decision on how to stop the haze. I know that the clocks will be moved forward for daylight saving time in a few weeks. As I suffer from sleep problems throughout the year (I have made an appointment for test in a sleep lab), I feel as if I have jet lag whenever I change the clock in the spring. Is there any way to relieve the problem? V.M., Haifa Dr. Aparajitha Verma, a neurologist with the Sleep Disorders Center at the Methodist Neurological Institute in the US, offers advice: For many people, but especially those who have a sleep disorder, the switch to daylight savings time can be problematic. There are several things that can be done. Make sure you are well rested going in to the time change. You can do this by "making believe" the time change has started a day before it really happens. Get up an hour earlier, and go to sleep an hour earlier as well. Circadian rhythms - our internal body clocks - are the patterns of repeated activity associated with the cycles of day and night. People who have trouble sleeping may have an internal clock that has gotten out of sync with the day-night cycle. If you're well rested, and your circadian rhythm is working with your schedule, some people don't even need an alarm clock to get up in the morning. In general, sleep in a quiet and dark environment and set the thermostat at a slightly cooler temperature Don't allow pets in the bed. Don't read, eat or watch TV in bed. Don't watch the clock. Set a "wind down" time to relax before going to bed. Don't take over-the-counter sleep aids, which can disrupt sleep stages. Instead, try drinking warm tea or milk to increase your body temperature, which helps induce and sustain sleep. Exercise is good for sleep, but not within two hours of going to bed. I'm a woman in my early 30s who is trying to get pregnant. My menstrual cycle has been irregular my whole life, and even now it varies between 26 and 35 days. I've looked at many Internet sites with ovulation calendars, but obviously they are not suitable for someone like me. How can I improve my chances of conceiving? A.R., St. Louis Dr. Raphael Pollack, an obstetrician/gynecologist and medical director of Jerusalem's Bikur Holim Hospital says: You should see a fertility specialist to find out if you're ovulating. Rx for Readers welcomes queries from readers about medical problems. Experts will answer those we find most interesting. Write Rx for Readers, The Jerusalem Post, POB 81, Jerusalem 91000, fax your question to Judy Siegel-Itzkovich at (02) 538-9527, or e-mail it to email@example.com, giving your initials, age and residence.